MAUDE Adverse Event Report: ENDOLOGIX AFX; INFRARENAL AORTIC EXTENSION

ENDOLOGIX AFX; INFRARENAL AORTIC EXTENSION
Model Number A28-28/C95
Medical Device Problem Codes Collapse (1099); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a vela infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 2 1/2 years later, a computed tomography (ct) scan identified a type 1a endoleak.The physician elected to treat this event with a non-endologix device (endurant aortic proximal extension).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak event is confirmed.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review and the absence of the pre index procedure medical imaging.The clinical evaluation also shows reasonable evidence to suggest buckling of the proximal extension occurred.These findings were discovered during an examination of the post computed tomography scan (ct) dated (b)(6) 2018.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem has been updated.D2: product description has been updated d4: model number has been updated.D4: lot # has been updated.D4: expiration date has been updated.D4: unique identifier (udi) # has been updated.D11: concomitant medical products and therapy dates has been updated.G4: date of received by manufacturer has been updated.H4: device manufacture date has been updated.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a vela infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 2 1/2 years later, a computed tomography (ct) scan identified a type 1a endoleak.The physician elected to treat this event with a non-endologix device (endurant aortic proximal extension).Correction: the patient was initially implanted with an afx bifurcated stent graft and an infrarenal aortic stent graft extension to treat an abdominal aortic aneurysm (aaa).Additional information: clinical assessment identified buckling of the proximal extension.

Brand Name
AFX
Common Device Name
INFRARENAL AORTIC EXTENSION
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10544241
Report Number2031527-2020-00265
Device Sequence Number11565384
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)190107
Combination Product (Y/N)N
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2018
Device Model NumberA28-28/C95
Device Lot Number1379614014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT# 1283301005.; INFRARENAL EXTENSION, LOT NO. 1379614014.
Outcome Attributed to Adverse Event Required Intervention;